MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE FX15RWC W/ 3L RES; BLOOD GAS OXYGENATOR
Model Number 3CX*FX15RW30C
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.H6: component code: 4739 - gas exchanger.Health effect - impact code #1: 4614 - serious injury/ illness/ impairment.Health effect - impact code #2: 4604 - delay to treatment/ therapy.Health effect - clinical code: 1888 - hemorrhage/bleeding.Medical device problem code: 1670 - use of device problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator failed to the full extent.Per subsidiary, there was no color change in the arterial line after the hlm had started.After 5 minutes, gas calibration confirmed the suspicion of an oxygenator failure.Patient's year of birth: (b)(6).The continuation of the procedure was delayed by 5 minutes.There was approximately 300 ml blood loss.The product was changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 5, 2023.Upon further investigation of the reported event, the following information is new and/or changed: b5 (describe event or problem).D3 (manufacturer - corrected email address).D4 (additional device information - added expiration date).G1 (all manufacturer - name, email address and phone number).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information, device evaluation and correction).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 3331, 213, 67).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Investigation finding: 213 - no device problem found.Investigation conclusions: 67 - no problem detected.The actual sample was visually inspected and found that there was no anomaly such as breakage.The amount of oxygen transfer and carbon dioxide gas removal were measured according to the product inspection procedure.It was confirmed to meet the factory's specification.Based on the investigation result, the gas transfer performance of the actual sample after rinsing met the factory's specification and no anomaly was found in the manufacturing records.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
New information from the clinical specialist indicates that the perfusionist of this complaint stated that upon initiation of bypass and for the first 5 minutes of bypass, the terumo fx15 oxygenator did not produce a bright red color of the blood out of the arterial port/line.The sweep gas and fio2 settings were adjusted to maximum levels.The perfusionist did an arterial blood gas on an il blood gas analyzer at the 5-minute mark and indeed it revealed a po2 of 21mmhg and an arterial saturation of only 25 %.The pco2 also was elevated at 59mmhg with a ph of 7.25, below normal.This indicated no function of the oxygenator.The heparinization in this case seemed adequate.The patient was given 10,000 iu of heparin and 50cc of albumin in the prime of the fx15 oxygenator and the first act value was 480 seconds.

Brand Name
STERILE FX15RWC W/ 3L RES
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key16876660
Report Number1124841-2023-00107
Device Sequence Number17599745
Product Code DTZ
UDI-Device Identifier00699753450783
UDI-Public(01)00699753450783
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151389
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2025
Device Model Number3CX*FX15RW30C
Device Catalogue NumberN/A
Device Lot Number2F02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight51 KG